Jump to content

ptrskier 3 months off effexor and really struggling


Ptrskier

Recommended Posts

Thanks for your help .

I've been on effexor for 15 years . The last four years 75 mg Xr . Dropped down to 37.5 for 3 months then went cold turkey off the 37.5 Xr.

I was also on 2 mg klonopin . I have been off the klonopin for close a year. I weaned myself off the klonopin 1/2 mg at a time . That was also hellish.

I a currently really struggling with intense anxiety. As soon as I wake up my stomach turn to knots and I am I severe panic . It never lets up . Also all the other symptoms to many to list . My whole nervous system is out of whack . Feels like I'm having a nervous break down.

Should I ride this out or go back on . I know I went to fast but I'm 3 months in . I live in northern thailand. I have good support but am not sure about the doctors here . That do not have much knowledge of this type of withdrawl . Again thanks for all your help

Link to comment
  • Moderator Emeritus

Hi Prtskier, welcome to SA. Reinstating is the only way to alleviate the symptoms of withdrawal 

but is best done as soon after quitting as possible. At 3 months off there is a slight chance that

it could help. A very tiny dose of just 5 beads from a capsule may be enough to help. 

Going back on the same dose will probably make you feel worse because your nervous system

may be too sensitive. When you have stabilised you can start to taper off the small dose.

 

Doctors don't usually know anything about withdrawing from AD's and advise

tapers that are far too fast. They usually say it is a return of the depression . They are educated by

the drugs reps who don't want you to stop taking their drugs! 

 

Here are some links to topics for you to read. About reinstating and stabilising

http://survivingantidepressants.org/index.php?/topic/3079-about-reinstating-and-stabilizing-to-stop-withdrawal-symptoms/

 

Tapering from effexor  http://survivingantidepressants.org/index.php?/topic/272-tips-for-tapering-off-effexor-and-effexor-xr-venlafaxine/

http://survivingantidepressants.org/index.php?/topic/603-what-is-withdrawal-syndrome/

 

What is withdrawal syndrome? http://survivingantidepressants.org/index.php?/topic/603-what-is-withdrawal-syndrome/

 

 

It would help us if you could put your drug and withdrawal history in your signature, here is how to do that. 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Effexor withdrawal is awful. In Northern Thailand it might be very hard to find resources. Here are a few suggestions:

 

1) Make sure you are getting enough Vitamin D and Omega 3 vitamins. Also, exercise will help... long walks. Aerobic exercise.

 

2) Check to see if there are any psychologists who use EMDR or neurofeedback in their therapy. Both methods REALLY were a huge help with my Effexor withdrawal. However, it is quite possible that those won't be available where you are. 

 

3) Try a "sound and light" system. This is another type of neurotherapy. You might be able to order a system by mail (I ordered the Proteus, which was at the time the top rated system on Amazon.com). 

 

4) Try a simple biofeedback system to teach yourself to meditate more deeply.

 

5) Try yoga or some other ancient method of meditation. There might be a lot of expertise on this in Thailand...  

 

Best, of luck. It took me almost four years to feel as if I was done with the side effects and withdrawal effects of Effexor. But it can be done. 

Advice in this post is based on personal experience and reading; this is not medical advice and I am not a doctor. 

 

History: Started Zoloft 1996. On and off meds (including Serzone, Buspar, Wellbutrin) until pregnancy in 2003. Started Zoloft again in 2004. Zoloft lost effectiveness. Started Effexor low dose. In 2006, began crash and burn. Nightmares. Memory loss. Very severe depression. Loss of appetite. Insomnia. Sleeping pills did not work. In 2007, hit bottom. Very high doses of medication did not work. In 2008, sought alternatives. Entered EMDR therapy. EMDR gave relief from severe depression and anxiety after a few sessions. In 2009, I tapered off Effexor grain by grain. EMDR helped. Exercise helped. Better nutrition helped. Left with severe memory loss, probably due to Effexor. Neurofeedback therapy helped me recover memory and got rid of last remnants of depression. As of 2014, memory is much better. I have slowly regained my capacity to feel contentment and joy. I continue with exercise, nutrition, and a meditation practice.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy